Have had Prostatitis since December. Pain and discomfort only really bad after physical exam to diagnose.
Yet, the mild symptoms I do have are enough to make me unhappy..
They are mostly manifested as mild urination frequency increase, increased sensitivity of penis in general, an increased tenderness (and awareness) of my whole genital area, lower back discomfort, and sexual side effects..
The sexual stuff is what REALLY bothers me..
Erections are no problem, the problem is that the increased sensitivity (due to an underlying/masked pain sensation I'm told) leads to a lack of ejaculation control and a sooner ejaculation/orgasm. Orgasms are not as good either since they are tinged with minor pain & burning as I get closer.
Now, I was just on a month of Cipro which did nothing. Thus, I am assuming I have the chronic non-bacterial variety of prostatitis. My urologist wants me to start acupuncture, which I will. I am additionally going to exercise and do yoga, diet correctly (I have allergies anyway), and take Prost-P10x supplements.
Coincidently, I also started Avodart for hair loss 3 weeks ago. I am assuming this will only help..
I have a sneaking suspicion that my genital HSV I may be the culprit here. Contracted 2 years ago, It has been dormant/latent since, and I have been told by my immunobiologist that I will never have to worry about reoccurrence or transmission in the future. This is a strange case of victory over HSV I that he attributes to my very swift action treating it.
Nevertheless, it is still a virus in my body that can cause problems..
1) If it were virally caused, does that likely mean I'll likely be dealing with this my whole life, even if I really take care of myself, as described above?
2) Is your answer different between a general/unknown cause Vs. a viral (genital HSV I) cause?
3) Is there any hope of getting 100% back to normal sexually?
4) Might it pay to go back on Valtrex, or any other antiviral?
I appreciate the effort that you have put in to provide a detailed history.
As of now, you have two issues that need to be addressed: prostatitis (as diagnosed) and premature ejaculation.
1. It is unlikely that Herpes Simplex Virus is the cause of your prostatitis. A definitive cause may be established after further investigation. In my opinion, treating this infection would not produce any relief in your symptoms. You may consult your urologist to perform the necessary test
2. I would also not advise you to continue avodart for long time. It would be better if you could stop it. Avodart is known to cause decreased libido and poor erection. Though your sexual problem isn’t related to erection or libido, continuing on this medication may worsen your sexual problems with time. Instead you might consider starting on alpha blocker and a course of doxycycline. This can be expected to produce considerable relief. Talk to your urologist and use these medications under their guidance. In the meantime, Sitz baths in lukewarm water twice daily for 15-20 minutes might benefit you.
3. Your sexual symptoms are predominantly those of premature ejaculation. A brief course of a selective serotonin reuptake inhibitor like dapoxetine can be useful in treating this problem. I would suggest that you consult your physician for the same. You need not suffer from these issues for lifetime.
4. Taking an anti-viral will not help relieve your symptoms.
I hope I have answered your query. I would be available for follow ups.
Thank you for using MedHelp's "Ask an Expert" Service, where we feature some of world's renowned medical experts in their fields. Millions have benefitted from our service to get personalized advice for them and for their loved ones.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.